Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 331, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Jun 18, 2021, 3:15 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 18, 2021, 3:39 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WHUS54 KLIX 182015
SMWLIX
GMZ552-182115-
/O.NEW.KLIX.MA.W.0331.210618T2015Z-210618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New Orleans LA
315 PM CDT Fri Jun 18 2021
The National Weather Service in New Orleans has issued a
* Special Marine Warning for...
Coastal waters from the Southwest Pass of the Mississippi River to
Port Fourchon Louisiana out 20 NM...
* Until 415 PM CDT.
* At 315 PM CDT, a strong thunderstorm was located over Grand Isle,
moving north northwest at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots and suddenly
higher waves. Boats could sustain damage or capsize. Make
sure all on board are wearing life jackets. Return to
safe harbor if possible.
* Locations impacted include...
Grand Isle.
LAT...LON 2934 9009 2930 9006 2934 9003 2934 9008
2935 9006 2935 9003 2937 9004 2939 9000
2937 9001 2936 8999 2935 9001 2935 8998
2924 8991 2916 9000 2925 9010 2927 9011
2928 9010 2931 9014
TIME...MOT...LOC 2015Z 143DEG 8KT 2923 8999
HAIL...0.00IN
WIND...>34KTS
$$
LN3 follow-up statements
926
FZUS74 KLIX 182019
MWSLIX
Marine Weather Statement
National Weather Service New Orleans LA
319 PM CDT Fri Jun 18 2021
GMZ552-182115-
/O.CON.KLIX.MA.W.0331.000000T0000Z-210618T2115Z/
319 PM CDT Fri Jun 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 PM CDT...
For the following areas...
Coastal waters from the Southwest Pass of the Mississippi River to
Port Fourchon Louisiana out 20 NM...
At 319 PM CDT, a severe thunderstorm capable of producing waterspouts
was located over Grand Isle, moving north northwest at 10 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels and oil rigs...and create suddenly higher waves.
Make sure all on board are in a secure location and wearing
life jackets. Expect wind gusts in excess of 34 knots and
suddenly higher waves. Boats could sustain damage or
capsize. Make sure all on board are wearing life jackets.
Return to safe harbor if possible.
Locations impacted include...
Grand Isle.
LAT...LON 2934 9009 2930 9006 2934 9003 2934 9008
2935 9006 2935 9003 2937 9004 2939 9000
2937 9001 2936 8999 2935 9001 2935 8998
2924 8991 2916 9000 2925 9010 2927 9011
2928 9010 2931 9014
TIME...MOT...LOC 2019Z 143DEG 8KT 2924 9000
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
LN540
FZUS74 KLIX 182030
MWSLIX
Marine Weather Statement
National Weather Service New Orleans LA
330 PM CDT Fri Jun 18 2021
GMZ552-182115-
/O.CON.KLIX.MA.W.0331.000000T0000Z-210618T2115Z/
330 PM CDT Fri Jun 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 PM CDT...
For the following areas...
Coastal waters from the Southwest Pass of the Mississippi River to
Port Fourchon Louisiana out 20 NM...
At 330 PM CDT, a severe thunderstorm capable of producing waterspouts
was located near Grand Isle, moving north northwest at 10 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Coast Guard.
IMPACT...Waterspouts can quickly form and capsize boats... damage
vessels and oil rigs... and create suddenly higher waves.
Make sure all on board are in a secure location and wearing
life jackets. Waterspouts can become tornadoes if they move
onshore. Keep abreast of the situation. Expect wind gusts
in excess of 34 knots and suddenly higher waves. Boats
could sustain damage or capsize. Make sure all on board are
wearing life jackets. Return to safe harbor if possible.
The severe thunderstorm will remain over mainly open waters.
LAT...LON 2934 9009 2930 9006 2934 9003 2934 9008
2935 9006 2935 9003 2937 9004 2939 9000
2937 9001 2936 8999 2935 9001 2935 8998
2928 8997 2922 9006 2925 9010 2927 9011
2928 9010 2931 9014
TIME...MOT...LOC 2030Z 143DEG 8KT 2926 9002
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
LN592
FZUS74 KLIX 182039
MWSLIX
Marine Weather Statement
National Weather Service New Orleans LA
339 PM CDT Fri Jun 18 2021
GMZ552-182049-
/O.CAN.KLIX.MA.W.0331.000000T0000Z-210618T2115Z/
339 PM CDT Fri Jun 18 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from the Southwest Pass of the Mississippi River to
Port Fourchon Louisiana out 20 NM...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 2934 9009 2930 9006 2934 9003 2934 9008
2935 9006 2935 9003 2937 9004 2939 9000
2937 9001 2936 8999 2935 9001 2935 8998
2928 8997 2922 9006 2925 9010 2927 9011
2928 9010 2931 9014
TIME...MOT...LOC 2038Z 143DEG 8KT 2928 9003
$$
LNWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jun 18, 4:41 AM CDT, 10 hours 34 minutes earlier.
Area forecast discussion, Jun 18, 4:41 AM CDT, 10 hours 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021
.SHORT TERM...
Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.
There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.
Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.
Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35
&&
.LONG TERM (Monday and beyond)...
Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.
A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.
Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.
&&
.AVIATION (12z TAF package)...
Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.
&&
.MARINE...
Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 84 72 / 50 70 80 50
BTR 87 73 87 75 / 60 70 80 40
ASD 85 74 86 75 / 90 90 90 60
MSY 86 77 88 78 / 90 100 90 60
GPT 84 75 85 76 / 80 100 90 70
PQL 84 73 84 75 / 80 90 90 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
075>078.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ064-066>070-076-078.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for LAZ034>037-039-046>050-056>061-063>072-075>078.
Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ049-050-058-060-061-072-075-077.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for MSZ080>082.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for MSZ068>071-077-080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&In the hours before
Local storm report, Jun 18, 12:29 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1229 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TROPICAL STORM 24 S VENICE 28.93N 89.41W
06/18/2021 GMZ552 LA MESONET
PSTL1 SUSTAINED WINDS OF 39MPH (34KTS) WITH
A GUST OF 45MPH (39KTS).
&&
LIXLocal storm report, Jun 18, 12:32 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1232 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TROPICAL STORM 42 SSE GRAND ISLE 28.66N 89.80W
06/18/2021 GMZ572 LA AWOS
KDMJ REPORTS SUSTAINED AT 43KTS WITH GUSTS
TO 49KTS.
&&
ABSLocal storm report, Jun 18, 12:33 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1233 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 23 S VENICE 28.94N 89.41W
06/18/2021 GMZ552 LA C-MAN STATION
SOUTHWEST PASS SUSTAINED AT 44KTS WITH GUST
TO 51KTS.
&&
ABSLocal storm report, Jun 18, 1:38 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM SOUTHWEST PASS 28.91N 89.44W
06/18/2021 GMZ552 LA C-MAN STATION
BURL1 REPORTED SUSTAINED WINDS OF 46MPH WITH
A GUST OF 53 MPH.
&&
ABSLocal storm report, Jun 18, 1:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 24 S VENICE 28.93N 89.41W
06/18/2021 GMZ552 LA MESONET
PSTL1 SUSTAINED WINDS 43MPH (38KTS) AND A
GUST OF 52MPH (46KTS).
&&
LIXLocal storm report, Jun 18, 2:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
203 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TROPICAL STORM 13 S BURAS 29.16N 89.52W
06/18/2021 GMZ552 LA AWOS
KVKY (MAIN PASS 289C) REPORTED SUSTAINED
WINDS OF 47MPH WITH A GUST OF 52MPH.
&&
ABSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:04 AM CDT | River Flood Warning | LIX | Saint Tammany | 26 hr |
| Jun 18, 9:44 AM CDT | Wind Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Orleans, Saint Bernard, Saint Helena and 4 more | 30 hr |
| Jun 18, 5:52 PM CDT | Special Marine Warning | LIX | 11 min | |
| Jun 18, 6:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 18, 6:41 PM CDT | Special Marine Warning | LIX | 34 min | |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 6 days |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 59 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 35 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 48 hr |
| Jun 18, 9:55 AM CDT | River Flood Warning | LIX | Jackson | 24 hr |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.